Electron. J. Differential Equations, Vol. 2019 (2019), No. 41, pp. 1-23.

Multiplicity and concentration of nontrivial solutions for generalized extensible beam equations in R^N

Juntao Sun, Tsung-Fang Wu

In this article, we study a class of generalized extensible beam equations with a superlinear nonlinearity
 \Delta ^2u-M\big( \| \nabla u\| _{L^2}^2\big) \Delta u
 +\lambda V(x) u=f( x,u) \quad \text{in }\mathbb{R}^N, \quad
 u\in H^2(\mathbb{R}^N),
where $N\geq 3$, $M(t) =at^{\delta }+b$ with $a,\delta >0$ and $b\in \mathbb{R}$, $\lambda >0$ is a parameter, $V\in C(\mathbb{R}^N,\mathbb{R})$ and $f\in C(\mathbb{R}^N\times \mathbb{R},\mathbb{R})$. Unlike most other papers on this problem, we allow the constant $b$ to be non-positive, which has the physical significance. Under some suitable assumptions on $V(x)$ and $f(x,u)$, when $a$ is small and $\lambda$ is large enough, we prove the existence of two nontrivial solutions $u_{a,\lambda }^{(1)}$ and $u_{a,\lambda }^{(2)}$, one of which will blow up as the nonlocal term vanishes. Moreover, $u_{a,\lambda }^{(1)}\to u_{\infty}^{(1)}$ and $u_{a,\lambda }^{(2)}\to u_{\infty}^{(2)}$ strongly in $H^2(\mathbb{R}^N)$ as $\lambda\to\infty$, where $u_{\infty}^{(1)}\neq u_{\infty}^{(2)}\in H_0^2(\Omega )$ are two nontrivial solutions of Dirichlet BVPs on the bounded domain $\Omega$. Also, the nonexistence of nontrivial solutions is also obtained for $a$ large enough.

Submitted December 1, 2018. Published March 19, 2019.
Math Subject Classifications: 35J30, 35J35.
Key Words: Extensible beam equations; nontrivial solution; multiplicity; concentration of solutions.

Show me the PDF file (422 KB), TEX file for this article.

Juntao Sun
School of Mathematics and Statistics
Shandong University of Technology
Zibo 255049, China
email: jtsun@sdut.edu.cn
Tsung-Fang Wu
Department of Applied Mathematics
National University of Kaohsiung
Kaohsiung 811, Taiwan
email: tfwu@go.nuk.edu.tw

Return to the EJDE web page